Estimation of the complex plain—wave modulus in viscoelastic media

  • E. M. Fernández-Berdaguer
  • J. E. Santos
Part of the Applied and Numerical Harmonic Analysis book series (ANHA)


In this work we treat an estimation problem arising from the study of wave propagation in solids. Before dealing with the estimation problem we pay special attention to the physical model, formulated in the space-frequency domain.


Inverse Problem Direct Model Viscoelastic Medium Differential Problem Seismic Reflection Data 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Armentano M.G., Fernández-Berdaguer, E.M., Santos J.E. (1995) A frequency domain parameter estimation procedure in viscoelastic layered media Comp. Appl. Mat., 14, pp. 191–216.MATHGoogle Scholar
  2. [2]
    Banks H. T., Groome G. M. Jr. (1973) Convergence theorems for parameter estimation by quasilinearization. J. Math. Anal. Appl. Vol. 42, pp 91–109.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    Banks H. T., Kunish K. (1989) Estimation techniques for distributed parameter systems Birkhauser, Boston.MATHCrossRefGoogle Scholar
  4. [4]
    Burk J. J. and Weiss V. (1979) Non destructive evaluation of materials, Plenum Press.Google Scholar
  5. [5]
    Chavent G., Kunisch K. (1994) Convergence of Tikhonov regu-larization for constrained ill-posed inverse problems Inverse Problems Vol. 10, pp. 63–76.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    Douglas J. Jr., Santos J. E., Sheen D., Bennethum L. S. (1993) Frequency domain treatment of one-dimensional scalar waves Mathematical Models and Methods in Applied Sciences Vol. 5, pp. 171–194.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Fernández-Berdaguer E. M., Santos J. E.(1996) On the solution of an inverse scattering problem in one-dimensional acoustic media. Computer Methods in Applied Mechanics and Engineering, vol 129, pp.95–101.CrossRefGoogle Scholar
  8. [8]
    Ferry J. D. (1970) Viscoelastic properties of polymers John Wiley.Google Scholar
  9. [9]
    Groetsch C.W. (1994) The theory of Tikhonov regularization for Fredholm equations of the first kind Pitman, London.Google Scholar
  10. [10]
    Liu H. P., Anderson D. L., Kanamori H. (1976) Velocity dispersion due to anelasticity; implications for seismology and mantle composition. Geophys. J. R. astr. Soc. Vol. 47, pp. 41–58.CrossRefGoogle Scholar
  11. [11]
    Ravazzoli C. L., Santos J. E. (1995) Consistency analysis for a model for wave propagation in anelastic media Latin American Applied Research Vol. 25 pp. 141–151.Google Scholar
  12. [12]
    Scherzer O., Engl H. W., Kunisch K. (1993) Optimal a posteriori parameter choice for Thikhonov regularization for solving nonlinear ill-posed problems SIAM J. Numer. Anal. Vol 30, pp. 1796–1838.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    Stoll R. D. (1977) Acoustic waves in ocean sediments Geophysics Vol. 42, pp. 715–725.CrossRefGoogle Scholar
  14. [14]
    Stoll R. D. and Bryan G. M. (1969) Wave attenuation in saturated sediments J. Acoust. Soc. Am. Vol. 47, pp. 1440–1447.CrossRefGoogle Scholar
  15. [15]
    Tarantola A. (1984) Linearized inversion of seismic reflection data. Geophysical Prospecting Vol. 32, pp. 998–1015.Google Scholar
  16. [16]
    Tarantola A. (1984) Inversion of seismic reflection data in the acoustic approximation. Geophysics Vol. 49, pp. 1259–1266.CrossRefGoogle Scholar
  17. [17]
    Tarantola A. (1986) A strategy for nonlinear elastic inversion of seismic reflection data Geophysics vol. 51, pp. 1893–1903.CrossRefGoogle Scholar
  18. [18]
    Tarantola A.(1987) Inverse problem theory-methods for data fitting and model parameter estimation Elseivier, New York.Google Scholar
  19. [19]
    Tautenhahan U. (1994) Error estimates for regularized solutions of nonlinear ill-posed problems Inverse Problems Vol. 10, pp. 485–499.MathSciNetCrossRefGoogle Scholar
  20. [20]
    Tautenhahan U. (1994) On the asymptotical regularization of nonlinear ill-posed problems Inverse Problems Vol. 10, pp. 1405–1418.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1997

Authors and Affiliations

  • E. M. Fernández-Berdaguer
  • J. E. Santos

There are no affiliations available

Personalised recommendations